Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 6, NWS El Paso, TX

February 24, 2017El Paso County, Texas

NWS El Paso, TX issued this wind advisory at Feb 24, 2017, 3:05 AM MST for El Paso County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2017, 3:05 AM MST (10:05 UTC)
Expired
Feb 24, 2017, 6:00 AM MST
In force
3 hr
Issued by
NWS El Paso, TX

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 10.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2017-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2017-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3386 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

914 
WWUS74 KEPZ 241005
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/Santa Teresa NM
305 AM MST Fri Feb 24 2017

...Gusty Downslope Winds Not As Strong As Expected...

.Downslope winds east of the Franklin and Organ Mountains have
increased since Midnight, but have fallen short of High Wind
Warning criteria. The High Wind Warning is being downgraded to a
Wind Advisory.

NMZ413-TXZ419-241300-
/O.CAN.KEPZ.HW.W.0003.000000T0000Z-170224T1300Z/
/O.NEW.KEPZ.WI.Y.0006.170224T1005Z-170224T1300Z/
Southern Tularosa Basin-Eastern/Central El Paso County-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, East and Northeast El Paso, 
Socorro, and Fort Bliss
305 AM MST Fri Feb 24 2017

...WIND ADVISORY IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in El Paso has issued a Wind
Advisory, which is in effect until 6 AM MST early this morning.
This downgrades the High Wind Warning previously in effect.

* TIMING...Gusty winds will affect areas east of the Organ and 
  Franklin Mountains for a few more hours early this morning.

* WINDS...Winds speeds around 30 mph with gusts to 50 mph.

* VISIBILITY...No significant visibility reductions expected.

* Impacts...Strong cross winds could making vehicle handling 
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Hardiman
1 follow-up statement
595 
WWUS74 KEPZ 241314
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/Santa Teresa NM
614 AM MST Fri Feb 24 2017


NMZ413-TXZ419-241415-
/O.EXP.KEPZ.WI.Y.0006.000000T0000Z-170224T1300Z/
Southern Tularosa Basin-Eastern/Central El Paso County-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, East and Northeast El Paso, 
Socorro, and Fort Bliss
614 AM MST Fri Feb 24 2017

...WIND ADVISORY HAS EXPIRED...

Winds have diminished below advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 23, 2:11 PM MST, 12 hours 54 minutes earlier.

Area forecast discussion, Feb 23, 2:11 PM MST, 12 hours 54 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
211 PM MST Thu Feb 23 2017

.SYNOPSIS...
Stronger winds and basically dry conditions will be a common
theme for several more days. While winds will diminish a bit
overnight for all but east slope locations, another breezy and
somewhat cooler day is expected tomorrow. Sunday features another
upper storm system with strong winds, with yet one more system
kicking up the winds come Tuesday. Tuesday's system may also
bring some light precip to the higher mountains and far western
areas.

&&

.DISCUSSION...
It seems as if this is just the beginning as far as windy weather
is concerned. As of early afternoon we have a shortwave trough
passing to our north, resulting in lee troughing to the east and a
rather tight pressure gradient over the Borderland. This combined
with decent mixing has kept the winds going strong today (as well
as occasional bouts of blowing dust). The mixing aspect will
diminish as we cool this evening, but the gradient will keep some
wind going through the night. The wind advisory will be allowed
to expire this evening as wind speeds will come down a few
notches. However areas along the east slopes of the Franklins and
Organs will keep stronger winds in place for much of the night. As
such the high wind warning will continue east of those mountains
until closer to daybreak.

It still looks as if enough of a gradient will exist in the wake
of the upper trough to bring breezy northwest winds and slightly
cooler temps for Friday. Meanwhile a somewhat deeper trough will
drop into California Saturday and race this way Sunday. This will
generate another round of winds for the area. We may see a few
extra clouds with this upper system, but precip still looks to be
hard to come by.

Meanwhile models are indicating yet another longwave trough
tracking through the western states early next week. This system
will pass us by Tuesday with an additional increase in area winds.
However this system will also have access to a little extra
moisture. Widespread precip look quite unlikely, but the higher
terrain of the Gila and Sacramento mountains as well as far
western zones may mange to get some light precip out of this one.

&&

.AVIATION...Valid 24/00Z-25/00Z...Start of period thru 01z
expect 27030G35KT with 6SM BLDU near KELP. After 01z locations east
of area mountains expect P6SM SKC with winds generally 26035G45KT.
All other locations expect P6SM SKC with wind generally W-NW AOB
15KTS with gust around 20KTS.

&&

.FIRE WEATHER...
Friday near critical fire weather conditions will occur for most
southern fire weather zones as the upper level trough that brought
wind, dust and red flag conditions to the area today begins to push
east. Behind the upper level trough breezy to windy conditions will
remain and combine with relative humidities in the upper single
digits. At this point the only fly in the ointment is the winds on
Friday, they may fall just short of necessary speeds and duration.
For now have decided to go with a fire weather watch for Friday
afternoon and will wait for another model run to upgrade or
downgrade the watch. The next critical day could be on Sunday when
the area gets hit with another round of very windy and dry
conditions. This will drop both winds and min RH's close to Red Flag
conditions in the lowlands. The start of next week will bring more
winds with min RH's above critical thresholds.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 43  63  37  66 /   0   0   0   0
Sierra Blanca           42  62  36  63 /   0   0   0   0
Las Cruces              36  59  32  64 /   0   0   0   0
Alamogordo              36  61  32  61 /   0   0   0   0
Cloudcroft              21  38  21  39 /   0   0   0   0
Truth or Consequences   35  60  32  63 /   0   0   0   0
Silver City             29  52  29  57 /   0   0   0   0
Deming                  33  59  29  64 /   0   0   0   0
Lordsburg               30  59  28  64 /   0   0   0   0
West El Paso Metro      43  62  38  65 /   0   0   0   0
Dell City               35  64  30  67 /   0   0   0   0
Fort Hancock            42  69  35  70 /   0   0   0   0
Loma Linda              39  56  35  59 /   0   0   0   0
Fabens                  41  64  34  67 /   0   0   0   0
Santa Teresa            39  61  33  66 /   0   0   0   0
White Sands HQ          39  60  35  62 /   0   0   0   0
Jornada Range           31  62  28  63 /   0   0   0   0
Hatch                   35  62  31  63 /   0   0   0   0
Columbus                37  63  33  67 /   0   0   0   0
Orogrande               37  61  34  62 /   0   0   0   0
Mayhill                 30  50  25  55 /   0   0   0   0
Mescalero               27  48  19  51 /   0   0   0   0
Timberon                27  46  26  48 /   0   0   0   0
Winston                 26  54  23  56 /   0   0   0   0
Hillsboro               30  59  28  61 /   0   0   0   0
Spaceport               33  58  29  60 /   0   0   0   0
Lake Roberts            22  54  21  56 /   0   0   0   0
Hurley                  28  54  26  59 /   0   0   0   0
Cliff                   25  56  24  60 /   0   0   0   0
Mule Creek              27  53  26  57 /   0   0   0   0
Faywood                 30  57  28  60 /   0   0   0   0
Animas                  29  63  28  67 /   0   0   0   0
Hachita                 30  63  28  68 /   0   0   0   0
Antelope Wells          32  64  30  67 /   0   0   0   0
Cloverdale              32  58  32  62 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Blowing Dust Advisory until 5 PM MST this afternoon for NMZ404-
     405-407-411.

     High Wind Warning until 6 AM MST Friday for NMZ413.

     Red Flag Warning until 8 PM MST this evening for NMZ111-112.

     Fire Weather Watch Friday afternoon for NMZ111-112.

     Wind Advisory until 8 PM MST this evening for NMZ402-407>412-
     414>417.

TX...Blowing Dust Advisory until 5 PM MST this afternoon for
     TXZ418>420-422>424.

     High Wind Warning until 6 AM MST Friday for TXZ419.

     Red Flag Warning until 8 PM MST this evening for TXZ055-056.

     Fire Weather Watch Friday afternoon for TXZ055-056.

     Wind Advisory until 8 PM MST this evening for TXZ418-420>424.

&&

27-Laney/28-Pazos
Hazardous weather outlook, Feb 23, 7:30 AM MST, 19 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
730 AM MST Thu Feb 23 2017

NMZ401>417-TXZ418>424-241430-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
730 AM MST Thu Feb 23 2017

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight
An upper level storm system will combine with deep area of surface
low pressure in the Texas Panhandle to create very strong
afternoon and evening winds. We will see winds of 30 to 35 mph
with gusts to 45 mph this afternoon and evening with stronger
winds and gusts on the east slopes of area mountains. Blowing dust
may occasionally reduce visibilities especially west of the Rio
Grande.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

We could see strong winds again on Sunday and again on Tuesday.
Blowing dust will also be possible both of those days.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 7:14 AM MSTRed Flag WarningEPZEl Paso, Hudspeth10 hr

Nearby

Wind Advisories in Texas, 2017Wind Advisories in New Mexico, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.